Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 28, 2006, 2:01 PM CDT for Lubbock County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 28, 2006, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:20 AM CDT, 9 hours 41 minutes earlier.
Area forecast discussion, Jul 28, 4:20 AM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 420 AM CDT FRI JUL 28 2006 .SHORT TERM... WEAK FRONT WHICH MOVED THROUGH THE AREA LAST EVENING PARTIALLY REINFORCED BY OUTFLOW IS ON ITS WAY BACK NORTH THIS MORNING JUST ENTERING SOUTH PLAINS ATTM. BOUNDARY SHOULD PROVIDE FOCUS ONCE AGAIN THIS AFTERNOON FOR CONVECTION AS IT LINGERS ACROSS NORTHWEST CORNER OF CWA. IN ADDITION PROXIMITY TO UPPER LOW ACROSS NW NM AND SHEAR AXIS STRETCHING OVER PNHDL SHOULD PROVIDE ADDITIONAL SUPPORT FOR CONVECTION. NAM FCST SOUNDINGS SUGGESTS A BIT MORE INSTABILITY THAN YESTERDAY ESPECIALLY ACROSS NORTHWEST CORNER THUS POTENTIAL FOR DOWNBURSTS AND MINI DUST STORMS WILL BE ENHANCED. ALTHOUGH PRECIPITABLE WATER VALUES CONTINUE TO CLIMB...INVERTED V SOUNDINGS AND CLOUD BASES NEAR 700 MB SUGGEST HYBRID-TYPE MICROBURSTS POSSIBLE. OTHER POTENTIAL FORCING WILL COME FROM SHRTWV READILY VISIBLE ON SATL ATTM BETWEEN SAN ANGELO AND SAN ANTONIO. THIS FEATURE WILL CONTINUE MOVING NORTHWEST TODAY AND CONTINUE RAIN CHANCES OVER AREA OVERNIGHT. WITH CURRENT DEBRIS CLOUDS ON THE DECREASE AREA SHOULD SEE ANOTHER WARM DAY BUT A FEW DEGREES COOLER THAN THU. THETA-E RIDGE FCST TO REMAIN CENTERED JUST WEST OF LUBBOCK SO TAPERED POPS TODAY THROUGH TONIGHT FROM W TO E WITH AREAS OFF THE CAPROCK HAVING LOWEST POTENTIAL. .LONG TERM... SLIGHTLY ABOVE NORMAL TEMPERATURES AND INTERMITTENT CHANCES OF RAIN HIGHLIGHT THE LONG TERM PORTION OF THIS FORECAST. WEST TEXAS WILL REMAIN UNDER A WEAKNESS OF THE BROAD SCALE SUB-TROPICAL RIDGE THROUGH LATE SUNDAY/MONDAY. SOLUTIONS DEPICT A NOTABLE MID/UPPER LEVEL SHORTWAVE TROUGH PROPAGATING WESTWARD OVER THE SOUTH PLAINS EARLY SATURDAY WITHIN THIS WEAKNESS. AS HEIGHT FALLS SPREAD WEST...EXPECT THE FA TO BE UNDER THE CONVERGENT NOSE OF A 35KT LOW LEVEL JET. THUS EXPECT A CONVECTIVE COMPLEX WILL BE ONGOING AT THE START OF THIS FORECAST PERIOD /12Z SATURDAY/. WITH THE MID/UPPER AIR FEATURE TRANSLATING OVERHEAD DURING THE DAY...THE CHANCE OF RAIN WILL SHIFT NORTH/WEST AND DECREASE. HAVE INCLUDED CHANCE CATEGORY /30 PERCENT/ GRIDDED POPS OVER THE WESTERN ZONES THROUGH MIDDAY. THE CHANCE OF RAIN WILL THEN BE SLIGHT/INTERMITTENT THROUGH MIDWEEK. THIS AS THE NEXT ITERATION OF THE RIDGE REFORMS EASTWARD OVER TEXAS/OKLAHOMA...THEN TOWARD THE MID MISSISSIPPI VALLEY. THIS SHOULD RESTRICT ANY HOPE OF CONVECTION TO THE TEXAS/NEW MEXICO BORDER REGION IF STORMS CAN PROPAGATE OFF OF THE HIGHER TERRAIN DURING THE EVENING. THE RIDGE WILL WEAKEN/SHIFT EAST DURING THE SECOND HALF OF THE WORK WEAK...AND THIS SHOULD ALLOW FOR MODEST SOUTHWESTERLY FLOW OVER THE CENTRAL AND SOUTHERN ROCKIES. MEDIUM RANGE SOLUTIONS SUGGEST THAT A PROGRESSIVE SHORTWAVE TROUGH PROPAGATING OVER THE NORTHERN PLAINS WILL PUSH A FRONTAL BOUNDARY SOUTH TOWARD THE SOUTHERN PLAINS BY THE END OF THE PERIOD. WILL CARRY SLIGHT CHANCE GRIDDED POPS LATE THURSDAY/FRIDAY TO ACCOUNT FOR THIS POSSIBILITY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 90 67 93 68 / 40 40 20 20 TULIA 93 67 96 67 / 40 30 20 20 PLAINVIEW 95 69 94 70 / 30 30 20 20 LEVELLAND 94 68 95 69 / 30 30 30 10 LUBBOCK 95 71 95 71 / 30 30 30 10 BROWNFIELD 96 70 96 69 / 30 30 30 10 CHILDRESS 97 72 100 74 / 30 30 20 10 SPUR 98 71 99 72 / 20 30 20 10 ASPERMONT 102 73 101 76 / 10 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 24/20
Hazardous weather outlook, Jul 28, 6:07 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 607 AM CDT FRI JUL 28 2006 TXZ021>044-290200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 607 AM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF AN OLD FRONTAL BOUNDARY FROM THE SOUTHERN PANHANDLE INTO THE SOUTH PLAINS THIS AFTERNOON AND EVENING. AN AXIS OF MID AND UPPER LEVEL MOISTURE REMAINS IN PLACE FROM EASTERN NEW MEXICO INTO OKLAHOMA AND WILL SERVE TO ENHANCE THE INSTABILITY ESPECIALLY ACROSS THE NORTHERN SOUTH PLAINS AND SOUTHERN PANHANDLE. THIS MOISTURE AND INSTABILITY ATOP A WELL MIXED LAYER WILL PROVIDE THE NECESSARY INGREDIENTS FOR MICROBURSTS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD BE ACCOMPANIED BY DAMAGING DOWNBURST WINDS. WITH ONGOING DROUGHT CONDITIONS AND DRY SOILS...AREAS OF CONCENTRATED BLOWING DUST WILL ALSO BE POSSIBLE WITH REDUCED VISIBILITIES. THE ACTIVITY IS EXPECTED TO BE MORE ISOLATED FURTHER SOUTH ACROSS THE CENTRAL SOUTH PLAINS BUT THE GUSTY WIND THREAT WILL NOT BE DIMINISHED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...STORM SPOTTERS AND LOCAL OFFICIALS ARE URGED TO RELAY REPORTS OF DAMAGING WINDS AND BLOWING DUST TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.